Acne after low dose Accutane. Worth to go on 2nd course?

Started by ExodusE ExodusE

5 posts in this topic

Hey,

I am a 185lbs male that was on Accutane for 8 months. First month it was 20mg, then it got bumped up to 40mg. My acne got reduced, but I still got breakouts while on the course. Only on the 7th month I had an 90% clear skin. I still had small pimples, but they didn't bother me. 

A year later, my face is the same it was before if not worse. I think I was on a low dose for my weight. Would it be a good idea to go on a higher dose? I wouldn't go on Accutane, but I've tried almost everything else (except Retin-a) and nothing has worked. I even eat a Keto diet, which helps, but I still get nasty breakouts from time to time. 

Any help is appreciated.

Share this post


Link to post
Share on other sites
On ‎7‎/‎8‎/‎2018 at 3:59 AM, ExodusE said:

Hey,

I am a 185lbs male that was on Accutane for 8 months. First month it was 20mg, then it got bumped up to 40mg. My acne got reduced, but I still got breakouts while on the course. Only on the 7th month I had an 90% clear skin. I still had small pimples, but they didn't bother me. 

A year later, my face is the same it was before if not worse. I think I was on a low dose for my weight. Would it be a good idea to go on a higher dose? I wouldn't go on Accutane, but I've tried almost everything else (except Retin-a) and nothing has worked. I even eat a Keto diet, which helps, but I still get nasty breakouts from time to time. 

Any help is appreciated.

your course should have continued until you were completely cleared. and then once you are completely clear for at least a full month, you get left on the drug for an additional 3-4 months and you get taken off! Your derm did not follow that protocol so that is most likely why you relapsed.

Share this post


Link to post
Share on other sites
19 hours ago, Ludadubz said:
On 7/8/2018 at 10:59 AM, ExodusE said:

Hey,

I am a 185lbs male that was on Accutane for 8 months. First month it was 20mg, then it got bumped up to 40mg. My acne got reduced, but I still got breakouts while on the course. Only on the 7th month I had an 90% clear skin. I still had small pimples, but they didn't bother me. 

A year later, my face is the same it was before if not worse. I think I was on a low dose for my weight. Would it be a good idea to go on a higher dose? I wouldn't go on Accutane, but I've tried almost everything else (except Retin-a) and nothing has worked. I even eat a Keto diet, which helps, but I still get nasty breakouts from time to time. 

Any help is appreciated.

your course should have continued until you were completely cleared. and then once you are completely clear for at least a full month, you get left on the drug for an additional 3-4 months and you get taken off! Your derm did not follow that protocol so that is most likely why you relapsed.
So, let's say I hop back on Accutane. Once I am done with the 5-6 months, I should do additional 3-4 months right after once I am clear? Edited by ExodusE

Share this post


Link to post
Share on other sites

I have read two different ways of doing it:

1. Reach your cumulative dose, then when you are completely clear for at least a full month - you extend your course 3-4 months and then get off the drug.

2. Whether you reach the cumulative dose or not, once you are clear for a full month, you stay on the drug for another 3-4 months. That is the newer way of providing this drug. The cumulative dose deal is not proven and is just something that has been used as a benchmark since accutanes inception. It is not proven that reaching the cumulative dosage is the gold standard for curing acne, from what I have read in newer studies.

Share this post


Link to post
Share on other sites
5 hours ago, Ludadubz said:

I have read two different ways of doing it:

1. Reach your cumulative dose, then when you are completely clear for at least a full month - you extend your course 3-4 months and then get off the drug.

2. Whether you reach the cumulative dose or not, once you are clear for a full month, you stay on the drug for another 3-4 months. That is the newer way of providing this drug. The cumulative dose deal is not proven and is just something that has been used as a benchmark since accutanes inception. It is not proven that reaching the cumulative dosage is the gold standard for curing acne, from what I have read in newer studies.

That is all good, but how do I convince my doctor to extend the course like that? Or should I just order some Accutane online?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Sign In / Sign Up